Expert: Miley Cyrus’ Allergic Reaction to Antibiotics is Rare
ST. LOUIS (KMOX) - Just how common is an allergic reaction to antibiotics, such as the one that forced Miley Cyrus to cancel her concert at Scottrade Center Wednesday night?
Dr. Nirav Patel, an infectious diseases specialist at St. Louis University Hospital, says that just like any other medication, antibiotics can cause both side effects as well as true allergic reactions.
“If it is a true allergy, it can be life threatening,” he says. “But currently, most antibiotics are mainly just the antibiotic itself with minimal impurities, and while they can cause allergic reactions, they are fairly rare.”
News From Our Music Stations
Patel says a true allergic reaction to antibiotics is usually treated with adrenaline and an inhaler or an antihistamine like Benadryl and observation.
Thursday morning, Cyrus announced to fans via Twitter that she would not be released from the hospital in time to make her St. Louis show. She had canceled the previous night’s concert at Sprint Center in Kansas City as well.
the hospital is sayin i wont b released today😿 therefore Im not going 2 make it 2 St Louis. Im so sorry but somethings are outta my control.
— Miley Ray Cyrus (@MileyCyrus) April 16, 2014
(TM and © Copyright 2014 CBS Radio Inc. and its relevant subsidiaries. CBS RADIO and EYE Logo TM and Copyright 2014 CBS Broadcasting Inc. Used under license. All Rights Reserved. This material may not be published, broadcast, rewritten, or redistributed.)
MORE HEALTH NEWS:
- Court Cases Could Come Down to the Wire for Coal Ash Landfill Opponents
- SSM Parting Ways With Neurosurgeon Who Operated on Wrong Side of Woman’s Brain
- Study: Stroke Cases Declining in U.S.
- Expert: Deadly Brain-Eating Amoeba Rare, But in Missouri Lakes, Ponds
- Health Director Issues Report on Horse Carriage Companies
- Medical Marijuana Rules OK’d By Illinois Committee